Does Botox wear off?

I had Botox injected to the upper left side of my lip 4 days ago, it's only just taken effect and I notice when I smile the soft part of my lip does not raise as high as my right so my smile is uneven. Will this correct itself in a few days and does it eventually wear off? The nurse said if it does not correct itself she will inject the right side. I don't know what to do.

Doctor Answers (8)

Does Botox wear off?

+1
Botox generally takes about three to four months to wear off. I would not recommend letting the nurse add more injections, but rather find a board-certified plastic surgeon or dermatologist treat your lips if the assymetry is not resolved. 


Scottsdale Plastic Surgeon
5.0 out of 5 stars 94 reviews

Botox in the Lip Area

+1
Botox in the lip area is not my preferred method of treating lip lines or irregularities in general.  Please find a board certified dermatologist with experience in Botox for the best results.  Please do not let the nurse inject more Botox into the area. The Botox should wear off in a few months.

Michele S. Green, MD
New York Dermatologist
5.0 out of 5 stars 27 reviews

Botox changed lip

+1
  • This is a predictable result of Botox done as you describe. 
  • You have a Botox effect that should wear off over about 3 months.
  • Do not let the nurse inject you again -
  • If you are concerned enough, consult a Board Certified Plastic Surgeon or Dermatologist to advise you and next time - use that physician, do not use a nurse. Best wishes.

Elizabeth Morgan, MD, PhD
Atlanta Plastic Surgeon
4.5 out of 5 stars 21 reviews

You might also like...

Asymmetry of Upper Lip

+1
It is very difficult to treat asymmetry problems in the upper lip region.  The Botox will eventually wear off
in 3-4 months and you might want to look into a surgical method to possibly fix your problem. 

Charles A. Wallace, MD
Dallas Plastic Surgeon
5.0 out of 5 stars 2 reviews

Does Botox Wear Off?

+1
I am surprised about this question.  During consultation you should have gotten a full explanation of what was being injected, its effects, and what the expectations of treatment were/are.  Botox and other neuromodulators at best last 3-4 months, and typically short term asymmetry is corrected after 2 weeks.  However, there are situations like this, where one side being treated requires treatment to the other side as well to keep symmetry.  I would suggest seeing someone with expertise in using neuromodulators, and someone who injects often... especially in off-label areas such as the lip as you are describing.  I wish you the best of luck, Dr. Emer

Jason Emer, MD
Los Angeles Dermatologic Surgeon
5.0 out of 5 stars 33 reviews

Does Botox wear off?

+1
Yes, Botox wears off in about 3-4 months. I recommend that if you are seeing any asymmetry between the right and the left side, that you go back to your doctor for an evaluation. Most often, by just injecting the other side with a few units, asymmetry can be corrected. 

Kim Nichols, MD
Greenwich Dermatologist
4.5 out of 5 stars 10 reviews

Does Botox wear off?

+1
In general, Botox lasts an average of 3-4 months. I would recommend communicating any questions or concerns to your injector, as he/she knows the details of your treatment. I hope this helps, and I wish you the best of luck. 

Paul S. Nassif, MD
Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 32 reviews

Botox will wear off

+1

Thanks for your question.  Botox will definitely wear off.  It usually lasts about 10-12 weeks but it is dose dependent.  Usually if one injects the upper lip the quantity used is very small so it might only last a few weeks.  If in two weeks you are still dissatisfied with your results I would return tot he person who injected you to see if they can help the condition.  Good luck to you

Milind K. Ambe, MD
Orange County Plastic Surgeon
5.0 out of 5 stars 8 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.